Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Homeopath   »  

Is there any contradicting effect of consuming coconut oil as a supplement along with Coumadin?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Is it okay to add cocoanut oil as a supplement while taking Coumadin?
Posted Mon, 16 Apr 2012 in Alternative Medicine
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

To my knowledge and after some research here I do not see any absolute contraindication to taking coconut oil along with Coumadin. It is important to clarify the amount of this coconut that you will be consuming in order to really say with good amount of confidence that there is no problem.

At the same time it is extremely important that you shared your dietary plans with your doctor. I would recommend that you obtain a Coumadin level within one or two weeks after starting in the coconut supplement. This is the only real way to tell how much the coconut might affect your Coumadin.

There are simply no long-term studies on the use of coconut along with Coumadin so there is no easy answer to your question. To my knowledge again there has been no publication which indicates that there is any danger in taking coconut along with your medication.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would certainly be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Homeopath

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor